Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 45, NWS Wichita, KS

August 6, 2013Butler County, Kansas

NWS Wichita, KS issued this river flood warning at Aug 6, 2013, 8:14 AM CDT for Butler County, Kansas. It took effect at Aug 6, 2013, 1:00 PM CDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2013, 8:14 AM CDT (13:14 UTC)
In effect from
Aug 6, 2013, 1:00 PM CDT
Expired
Aug 8, 2013, 8:19 AM CDT
In force
43 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Butler County, KS

The radar

The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whitewater River (KS) near Towanda (TOWK1). The gauge peaked at 24.26 ft at Aug 7, 2013, 8:00 AM CDT.

actionminormoderate202508/0608/0708/0808/09
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07147070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WGUS43 KICT 061314
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT TUE AUG 6 2013

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-070314-
/O.NEW.KICT.FL.W.0045.130806T1800Z-130807T0600Z/
/TOWK1.1.ER.130806T1800Z.130806T1800Z.130806T1800Z.NO/
814 AM CDT TUE AUG 6 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Whitewater River At Towanda.
* From this afternoon to tonight.
* At  7:30 AM Tuesday the stage was 20.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Towanda         22.0  20.5  Tue  7 AM   15.6    8.1    4.8

$$
10 follow-up statements
833 
WGUS83 KICT 061927
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
227 PM CDT TUE AUG 6 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-070927-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130807T1249Z/
/TOWK1.1.ER.130806T2004Z.130807T0000Z.130807T0049Z.NO/
227 PM CDT TUE AUG 6 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At  1:30 PM Tuesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.3 feet by this evening. The river will 
  fall below flood stage by this evening.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Towanda         22.0  21.9  Tue 01 PM   16.5    8.4    4.8

$$
185 
WGUS83 KICT 070222
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
922 PM CDT TUE AUG 6 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-071622-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130807T1807Z/
/TOWK1.1.ER.130806T1906Z.130807T0130Z.130807T0607Z.NO/
922 PM CDT TUE AUG 6 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At  8:30 PM Tuesday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Towanda            22.0  23.1  Tue 08 PM   12.2   6.0   4.2

$$
313 
WGUS83 KICT 070352
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1052 PM CDT TUE AUG 6 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-071752-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130808T0120Z/
/TOWK1.1.ER.130806T1906Z.130807T0600Z.130807T1320Z.NO/
1052 PM CDT TUE AUG 6 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At 10:30 PM Tuesday the stage was 23.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.4 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Wednesday morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Towanda            22.0  23.3  Tue 10 PM   13.9   6.2   4.2

$$
190 
WGUS83 KICT 070458
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1158 PM CDT TUE AUG 6 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-071858-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130808T0420Z/
/TOWK1.1.ER.130806T1906Z.130807T0600Z.130807T1620Z.NO/
1158 PM CDT TUE AUG 6 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At 11:30 PM Tuesday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by 
  early Wednesday morning. The river will fall below flood stage late
  Wednesday morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Towanda            22.0  23.5  Tue 11 PM   13.7   6.0   4.2

$$
168 
WGUS83 KICT 070751
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
251 AM CDT WED AUG 7 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-072151-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130808T1900Z/
/TOWK1.1.ER.130806T1906Z.130807T1200Z.130808T0700Z.NO/
251 AM CDT WED AUG 7 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At  2:30 AM Wednesday the stage was 23.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
  morning. The river will fall below flood stage early Thursday 
  morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Towanda         22.0  23.8  Wed 02 AM   21.5   16.6   13.7

$$
107 
WGUS83 KICT 070936
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
436 AM CDT WED AUG 7 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-072336-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130808T1724Z/
/TOWK1.1.ER.130806T1906Z.130807T1200Z.130808T0524Z.NO/
436 AM CDT WED AUG 7 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At  3:30 AM Wednesday the stage was 23.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by this
  morning. The river will fall below flood stage early Thursday 
  morning.
* Impact...At 25.0 feet...Widespread flooding over cultivated land 
  along both banks can be expected. County roads flood at Southwest 
  40th Street on low spots near the river, 2 miles downstream of gage
  and along Southwest 60th Street just west of Fulton Road near the 
  river, .4 miles downstream of the gage. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Towanda         22.0  23.9  Wed 03 AM   21.2   16.9   13.7

$$
701 
WGUS83 KICT 071332
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
832 AM CDT WED AUG 7 2013

...The Flood Warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-080332-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130809T0740Z/
/TOWK1.1.ER.130806T1906Z.130807T1800Z.130808T1940Z.NO/
832 AM CDT WED AUG 7 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At  7:30 AM Wednesday the stage was 24.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.6 feet by this
  afternoon and will fall below flood stage early Thursday 
  afternoon.
* Impact...At 25.0 feet...Widespread flooding over cultivated land 
  along both banks can be expected. County roads flood at Southwest 
  40th Street on low spots near the river, 2 miles downstream of gage
  and along Southwest 60th Street just west of Fulton Road near the 
  river, .4 miles downstream of the gage. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Towanda         22.0  24.2  Wed 7 AM    23.1   17.9   13.0

$$
564 
WGUS83 KICT 080133
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
833 PM CDT WED AUG 7 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-081533-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130808T2230Z/
/TOWK1.1.ER.130806T1906Z.130807T1330Z.130808T1030Z.NO/
833 PM CDT WED AUG 7 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At 7:30 PM Wednesday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Thursday morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&

                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Towanda            22.0   23.5 Wed  7 PM    18.9  14.9  11.2

$$
315 
WGUS83 KICT 080736
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
236 AM CDT THU AUG 8 2013

...The flood warning continues for the following river in Kansas...
 
  Whitewater River At Towanda affecting Butler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-082136-
/O.EXT.KICT.FL.W.0045.000000T0000Z-130808T2233Z/
/TOWK1.1.ER.130806T1906Z.130807T1330Z.130808T1033Z.NO/
236 AM CDT THU AUG 8 2013

The Flood Warning continues for
  The Whitewater River At Towanda.
* At  1:30 AM Thursday the stage was 22.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where 
  water flows over cultivated land, mainly in low lying areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Towanda         22.0  22.6  Thu 01 AM   16.3   12.8    9.7

$$
505 
WGUS83 KICT 081319
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
819 AM CDT THU AUG 8 2013

...The flood warning is cancelled for the following river in 
Kansas...
 
  Whitewater River At Towanda affecting Butler County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC015-081349-
/O.CAN.KICT.FL.W.0045.000000T0000Z-130808T2233Z/
/TOWK1.1.ER.130806T1906Z.130807T1330Z.130808T0815Z.NO/
819 AM CDT THU AUG 8 2013

The Flood Warning is cancelled for
  The Whitewater River At Towanda.
* At 7:30 AM Thursday the stage was 20.8 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  3:15 AM Thursday.
* Forecast...The river will continue to fall to 18.6 feet by Friday 
  morning.


&&

                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Towanda         22.0   20.8 Thu 7 AM     18.6   17.7   13.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 6, 6:41 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 6, 6:41 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
641 AM CDT TUE AUG 6 2013

UPDATED 12Z AVIATION SECTION.

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 253 AM CDT TUE AUG 6 2013

SHOWERS AND THUNDERSTORMS WILL TAPER OFF ACROSS SOUTHERN KANSAS
EARLY THIS MORNING...WITH A STRONG OUTFLOW BOUNDARY SURGING
SOUTHWARD INTO OKLAHOMA. SKIES WILL BEGIN TO CLEAR OUT IN THE WAKE
OF OVERNIGHT CONVECTION WITH WARM AND VERY HUMID CONDITIONS TODAY.
THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS SOUTHERN
KANSAS IF THE BOUNDARY IS ABLE TO RE-DEFINE ITSELF...OTHERWISE THE
BETTER CHANCES WILL BE OVERNIGHT AS MOISTURE TRANSPORT/LOW LEVEL JET
RAMPS UP AGAIN. MEANWHILE...CURRENT SATELLITE WATER VAPOR SHOWS A
WELL DEFINED UPPER WAVE WITH-IN SUBTROPICAL PLUME OVER THE BAJA
REGION. MODELS HAVE THIS UPPER WAVE ROTATING AROUND THE UPPER
LEVEL HIGH PRESSURE CENTER AND MOVING SLOWLY OUT INTO THE CENTRAL
PLAINS FOR WEDNESDAY NIGHT/THURSDAY. WE ARE STILL SEEING A OMINOUS
SIGNAL IN THE MODELS FOR ANOTHER EPISODE OF HEAVY RAINFALL THIS
PERIOD...AS MOISTURE TRANSPORT OF HIGH PRECIPITABLE WATER SPREADS
OVER THE REGION ALONG WITH POSSIBLE TRAINING OF THUNDERSTORMS
AHEAD OF THIS UPPER WAVE. THEREFORE WE WILL EXTEND THE FLOOD WATCH
THROUGH THURSDAY MORNING SINCE MORE HEAVY RAINFALL IS LIKELY TO
OCCUR OVER THE SATURATED GROUND SOILS IN CENTRAL/SOUTHERN KANSAS.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 253 AM CDT TUE AUG 6 2013

THE WEATHER PATTERN LOOKS TO FINALLY QUIET DOWN FOR THE
FRIDAY/SATURDAY TIME FRAME AS SURFACE HIGH PRESSURE BUILDS OVER THE
REGION...AS SURFACE BOUNDARY IS PUSHED WELL SOUTH OF KANSAS AND
SLIGHTLY COOLER THAN NORMAL TEMPERATURES. THUNDERSTORMS LOOK TO COME
BACK INTO THE PICTURE FOR SATURDAY NIGHT-MONDAY...AS FRONTAL
BOUNDARY MIGRATES NORTHWARD BACK INTO KANSAS.

JAKUB

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 638 AM CDT TUE AUG 6 2013

IFR TO LIFR LOW CLOUDS AND VSBYS WILL PESTER THE KRSL TAF SITE FOR A
FEW HOURS THIS MORNING...BEFORE THE FOG WILL QUICKLY BURN OFF AFTER
SUNRISE. VFR CONDITIONS EXPECTED TO PREVAIL FOR ALL TAF SITES FOR
THE REMAINDER OF THE DAY. ANOTHER ROUND OF THUNDERSTORMS ARE
EXPECTED ACROSS SRN KS LATE THIS EVENING AND TONIGHT...AFFECTING THE
KICT/KHUT AND EVENTUALLY THE KCNU TAF SITES. THINK THE STORMS WILL
STAY SOUTH OF CEN KS SO WILL NOT CARRY FOR THESE TAFS JUST YET.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    95  74  85  68 /  20  70  60  80
HUTCHINSON      95  73  83  67 /  10  70  60  80
NEWTON          94  73  83  67 /  10  70  60  80
ELDORADO        93  73  85  67 /  20  70  60  80
WINFIELD-KWLD   96  74  89  70 /  20  50  50  80
RUSSELL         93  70  80  64 /  10  60  60  70
GREAT BEND      93  70  80  65 /  10  70  70  80
SALINA          93  71  81  66 /  10  70  70  70
MCPHERSON       94  73  82  66 /  10  70  70  80
COFFEYVILLE     95  75  90  71 /  20  30  50  80
CHANUTE         93  73  87  69 /  20  40  50  80
IOLA            91  73  86  68 /  20  50  50  80
PARSONS-KPPF    94  74  89  70 /  20  30  50  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053-
067>072-083-092>096-098>100.

&&
Hazardous weather outlook, Aug 6, 4:16 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
416 AM CDT TUE AUG 6 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
416 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...THEN
TRANSITION TO A HEAVY RAIN THREAT OVERNIGHT AS THE THUNDERSTORMS
BECOME MORE NUMEROUS. PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS.

COUNTY FLOOD AND RIVER WARNINGS REMAIN IN EFFECT ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY
RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS
FOR DETAILS.

HEAT INDICES OF 100 TO 105 DEGREES WILL AFFECT SOUTHERN KANSAS
LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COUNTY AND RIVER FLOOD WARNINGS WILL LIKELY REMAIN IN EFFECT INTO
WEDNESDAY AND MAYBE LONGER FOR PARTS OF CENTRAL...SOUTH CENTRAL AND
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND
WARNINGS FOR DETAILS.

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK AND
INTO THE UPCOMING WEEKEND ACROSS THE AREA. THE HIGHEST CHANCES FOR
AREA-WIDE THUNDERSTORMS WILL BE FOR WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. THIS WILL ONLY PROLONG OR WORSEN THE FLOODING PROBLEMS
ACROSS THE REGION. MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS...FOR THIS AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Local storm report, Aug 6, 7:44 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
744 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NEWTON                  38.04N 97.34W
08/06/2013  M2.57 INCH       HARVEY             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       POTWIN                  37.94N 97.02W
08/06/2013  M2.47 INCH       BUTLER             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 S CHERRYVALE          37.20N 95.55W
08/06/2013  M1.82 INCH       MONTGOMERY         KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HESSTON                 38.14N 97.43W
08/06/2013  M1.80 INCH       HARVEY             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ALTAMONT                37.19N 95.29W
08/06/2013  M1.95 INCH       LABETTE            KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       INMAN                   38.23N 97.77W
08/06/2013  M2.58 INCH       MCPHERSON          KS   CO-OP OBSERVER

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:14 PM CDTSpecial Weather StatementICTKingman31 min
Aug 5, 7:23 PM CDTSevere Thunderstorm WarningICTHarper, Kingman52 min
Aug 5, 8:58 PM CDTSevere Thunderstorm WarningICTKingman, Reno47 min
Aug 5, 9:32 PM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice5 hr
Aug 5, 9:42 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick48 min
Aug 5, 10:07 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick38 min
Aug 5, 10:23 PM CDTAreal Flood WarningICTButler, Harvey, Marion5 hr
Aug 5, 10:29 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion46 min
Aug 5, 10:38 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood37 min
Aug 5, 11:06 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood39 min
Aug 5, 11:15 PM CDTAreal Flood WarningICTButler, Greenwood5 hr
Aug 5, 11:44 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson46 min
Aug 6, 12:05 AM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery, Neosho, Wilson40 min
Aug 6, 6:48 AM CDTRiver Flood WarningICTSedgwick44 hr
Aug 6, 9:28 AM CDTAreal Flood WarningICTLabette, Montgomery25 hr
Aug 6, 12:46 PM CDTAreal Flood WarningICTRice71 hr
Aug 6, 12:48 PM CDTAreal Flood WarningICTHarvey7 days
Aug 6, 1:32 PM CDTAreal Flood WarningICTMcPherson48 hr

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.